Missouri, 2012Damaging Wind in Missouri, July 11, 2012
July 11, 2012 · NWS PAH · 1 event in 1 county or zone
Isolated severe thunderstorms occurred in the vicinity of a weak stationary front that extended from the Missouri Bootheel northeast across the Lower Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms occurred in the vicinity of a weak stationary front that extended from the Missouri Bootheel northeast across the Lower Ohio Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 11, 2:15 PM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 11, 2:15 PM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
315 PM CDT WED JUL 11 2012
.UPDATE...
ISSUED AT 315 PM CDT WED JUL 11 2012
A WEAK MID-LEVEL DISTURBANCE NEAR KSTL HAS HELPED KEEP WINDS A
BIT MORE VEERED OVER THE AREA...LEADING TO MORE LOW-LEVEL MOISTURE
ACROSS THE NORTHERN HALF OF THE REGION THAN YESTERDAY AND
PREVIOUSLY EXPECTED FOR TODAY. BOTTOM LINE IS THAT THERE ARE
ISOLATED SHOWERS AND THUNDERSTORMS ROAMING WESTWARD ACROSS MUCH OF
THE AREA FROM I-64 TO THE TENNESSEE BORDER. UPDATED ONE LAST TIME
WITHIN THE LAST HOUR TO ADD THE ISOLATED CONVECTION TO THE NORTH.
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 315 PM CDT WED JUL 11 2012
THE MODELS CERTAINLY HAVE HAD THEIR PROBLEMS WITH OUR
SUBTLE...WEAKLY FORCED ENVIRONMENT THE LAST FEW DAYS...BUT
CONFIDENCE IS IMPROVING IN A WET PERIOD...ESPECIALLY IN THE
EAST...OVER THE NEXT 2 DAYS.
CURRENT WATER VAPOR IMAGERY SHOWS AND UPPER-LEVEL TROUGH PIVOTING
EASTWARD THROUGH EASTERN OKLAHOMA. AS THIS TROUGH PUSHES SLOWLY
EAST INTO ARKANSAS LATER TONIGHT INTO THURSDAY IT SHOULD DRAW
CONSIDERABLE MOISTURE CURRENTLY LOCATED JUST SOUTH OF KMEM
NORTHWARD INTO THE PENNYRILE. WOULD EXPECT SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS OVER AT LEAST THE SOUTHERN PENNYRILE
IN THE MORNING...POSSIBLY BEGINNING BY 12Z.
AN INVERTED SURFACE TROUGH WILL BECOME MORE DISTINCT OVER THE QUAD
STATE THURSDAY THROUGH FRIDAY...AS THE UPPER TROUGH LINGERS OVER
THE REGION. WITH A HIGH PRECIPITABLE WATER AIRMASS IN PLACE SHOULD
SEE GOOD COVERAGE OF CONVECTION CONTINUE THROUGH AT LEAST FRIDAY.
THE SURFACE TROUGH SHOULD RESULT IN A MARKED DOWNWARD GRADIENT
FROM SOUTHEAST TO NORTHWEST. MAXED POPS IN THE SOUTHEAST AND EAST
AT LIKELY LEVELS...BUT CATEGORICALS WILL MOST LIKELY BE NEEDED.
THERE SHOULD BE A SLIGHT DIURNAL INCREASE IN CONVECTIVE COVERAGE
AND INTENSITY EACH AFTERNOON.
GIVEN THE AMOUNT OF CONVECTION EXPECTED AND GENERALLY WEAK WIND
FIELDS...WOULD NOT BE OVERLY CONCERNED WITH SEVERE WEATHER
THREAT...BUT A STRAY PULSY STRONG STORM CANNOT BE RULED OUT IN THE
HEAT OF THE DAY THURSDAY AND FRIDAY. OF MORE CONCERN WILL BE
LOCALLY HEAVY RAINFALL...ESPECIALLY OVER THE PENNYRILE
REGION...WHERE QPF AMOUNTS TONIGHT THROUGH FRIDAY TOP 2 INCHES.
LOCAL AMOUNTS COULD BE EVEN HIGHER. SIGNIFICANT FLOODING IS NOT
ANTICIPATED...BUT LOCALIZED PROBLEMS COULD DEVELOP IN AREAS THAT
EXPERIENCE TRAINING OF STORMS. THERE ARE NO PLANS FOR A FLOOD
WATCH OR SPS AT THIS TIME.
LOW TEMPERATURES SHOULD BE CLOSE TO CONSENSUS MOS WHICH IS NEAR
NORMAL LEVELS FOR THIS TIME OF YEAR. HIGH TEMPERATURES WILL BE
HIGHLY DEPENDENT ON CLOUDS AND PRECIPITATION...AND SIGNIFICANT
EAST TO WEST GRADIENTS ARE LIKELY. AREAS THAT MANAGE TO SEE
CONSIDERABLE SUNSHINE SHOULD CONTINUE TO CLIMB INTO THE 90S
THURSDAY AND FRIDAY...BUT THIS MAY BE ONLY ON THE FAR WEST AND
NORTHWEST BORDER REGIONS. SOME AREAS OF WEST KENTUCKY MAY STRUGGLE
TO CLIMB ABOVE 80 DEGREES.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 315 PM CDT WED JUL 11 2012
CONVECTION THROUGH THE PERIOD WILL EITHER BE THE RESULT OF DIURNAL
HEATING AND/OR UPPER LEVEL ENERGY. THERE MAY BE SOME OUTFLOW
BOUNDARY INTERACTION BUT NO SYNOPTIC SCALE KICKERS DETECTED IN THE
EXTENDED. SATURDAY ON THE GULF WILL BE OPEN FOR BUSINESS AND SHOULD
SUPPLY AMPLE MOISTURE FOR CONVECTION. BUT THE KICKER WILL BE THE KEY
AS TO WHEN AND WHERE. SATURDAY DOES STILL APPEAR THE BEST CHANCE AS
POSITIVE VORTICITY ADVECTION ADVANCES FROM THE SOUTH JUST AHEAD OF
AN UPPER LEVEL SHORT WAVE ENERGY MAX. IF THE TIMING ALLOWS THESE TWO
FEATURES TO PHASE SATURDAY WITH THE ADDITION OF GULF MOISTURE COULD
YIELD THE BEST CONVECTION AND COVERAGE.
AFTER THIS HOWEVER THE OPERATIONAL GFS AND ECMWF START TO PART WAYS
A BIT WITH THE UPPER LEVEL ENERGY. THE 00Z WED ECMWF KEEPS THIS
TROUGH OVER THE ARE THROUGH THE EXTENDED WHILE THE GFS LIFTS IT
NORTH AND OUT OF THE REGION. EITHER WAY THERE WILL STILL BE ADEQUATE
MOISTURE AND HEATING FOR AT LEAST SLIGHT CHC TO CHC POPS EACH DAY.
AS FOR TEMPS WILL CONTINUE TRENDING WARMER AS EVEN CLIMO COULD NOT
BRING THE MEX DOWN AS IT HEATS UP THROUGH THE EXTENDED ABOVE CLIMO.
WILL LIKELY TWEAK DEW POINTS DOWN AS THEY HAVE BEEN RUNNING WAY TOO
HIGH BUT WILL SEE WHAT THE EXTENDED INIT AND COLLABORATION PRODUCE.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1254 PM CDT WED JUL 11 2012
ACTUALLY MENTIONED A VCSH AT KEVV AND KOWB FOR LATE THIS AFTERNOON
AND EARLY THIS EVENING...AS A MID-LEVEL DISTURBANCE SHIFTS
EASTWARD THROUGH THE REGION. CANNOT RULE OUT A STRAY SHOWER OR
STORM AT KPAH OR KCGI THIS AFTERNOON...BUT NOT CONFIDENT ENOUGH TO
MENTION AT THIS TIME.
WINDS SHOULD GENERALLY BE FROM THE EAST AT UNDER 10KTS...BUT COULD
SEE A STRAY GUST INTO THE TEENS AT KCGI. WINDS SHOULD BECOME CALM
OR VERY LIGHT FROM THE SOUTH OR SOUTHEAST TONIGHT...WHICH MAY
ALLOW FOR SOME MVFR FOG DEVELOPMENT AT ALL SITES. FOR NOW HAVE
ONLY MENTIONED IT WHERE IT HAS BEEN OCCURRING THE LAST FEW NIGHTS
AT KPAH AND KCGI.
WILL NOT BE SURPRISED TO SEE A SCATTERED TO BROKEN 2-3KFT LAYER AT
KOWB AND POSSIBLY KEVV THURSDAY MORNING...BUT KEPT THE CEILINGS
OUT OF THE FORECAST FOR NOW. SAW NO EVIDENCE TO SUPPORT
THUNDERSTORMS ANYWHERE BEFORE 18Z THURSDAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
UPDATE...DRS
SHORT TERM...DRS
LONG TERM....KH
AVIATION...DRS
Hazardous weather outlook, Jul 11, 2:30 PM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
330 PM CDT WED JUL 11 2012
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-121000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
330 PM CDT WED JUL 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF
THE AREA THIS AFTERNOON. OTHER SCATTERED THUNDERSTORMS MAY
SPREAD INTO THE PENNYRILE REGION OF WEST KENTUCKY LATE TONIGHT.
LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY CONCERN.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH
FRIDAY. THE BEST COVERAGE WILL BE OVER THE PENNYRILE REGION OF
WEST KENTUCKY AND SOUTHWEST INDIANA. A STRAY STRONG TO SEVERE
THUNDERSTORM WILL BE POSSIBLE EACH AFTERNOON...BUT LOCALLY HEAVY
RAINFALL WILL BE THE PRIMARY CONCERN. OVER 2 INCHES OF RAINFALL WILL
BE POSSIBLE OVER THE PENNYRILE REGION OF WEST KENTUCKY.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY
THROUGH TUESDAY. A STRAY SEVERE THUNDERSTORM CANNOT BE RULED OUT
EACH AFTERNOON...BUT LOCALLY HEAVY RAINFALL WILL BE THE GREATEST
CONCERN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS SHOULD REPORT
ANY HEAVY RAINFALL OR FLOODING ISSUES THEY OBSERVE THROUGH THE
NEXT WEEK.
DRS
Thunderstorm Wind, Bollinger
- When
- July 11, 4:32 PM CST
- Where
- Bollinger County, Marble Hill
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 37.300, -89.970
Numerous trees were blown down, causing power outages. A two-foot diameter tree fell on a residence. A large storage building was damaged. The roof of a downtown auto parts store was damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 11, 20121 death · 1 event
- Hail and Damaging Winds in North Dakota, July 11 to 12, 2012$125,000 · 2.5 in hail · 25 events
- Flash Flooding and Flood in Texas, July 11, 2012$110,000 · 3 events
- Lightning Strikes in North Carolina, July 11 to 13, 2012$110,000 · 2 events
- Flash Flooding in Georgia, July 11 to 12, 2012$75,000 · 2 events
- Lightning Strike in Texas, July 11, 2012$60,000 · 1 event
- Flash Flooding in New Mexico, July 11, 2012$50,000 · 3 events
- Flash Flooding in North Carolina, July 11, 2012$50,000 · 2 events
- Flash Flooding and Damaging Winds in Mississippi, July 11 to 15, 2012$22,000 · 50 kt wind · 8 events
- Wildfire in Arizona, July 11 to 23, 2012$25,000 · 1 event
- Flash Flood and Hail in South Carolina, July 11, 2012$14,000 · 1.25 in hail · 7 events
- Damaging Winds in Wyoming, July 11, 2012$4,000 · 73 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 391206.